Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 5, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 6, 2007, 6:21 PM MST for Pima County, Arizona. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2007, 6:21 PM MST (01:21 UTC)
- Expired
- Jul 6, 2007, 6:57 PM MST
- In force
- 36 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 159 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 3367 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 070122 SVRTWC AZC019-070200- /O.NEW.KTWC.SV.W.0005.070707T0121Z-070707T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 621 PM MST FRI JUL 6 2007 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 700 PM MST * AT 614 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. WINDS OF THIS SPEED WILL BE CAPABLE OF PRODUCING BLOWING DUST...SIGNIFICANTLY LOWERING VISIBILITIES. THIS STORM WAS LOCATED NEAR SANTA CRUZ...OR ABOUT 26 MILES WEST OF SELLS...AND MOVING SOUTHWEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES NORTHWEST OF PAPAGO FARMS BY 640 PM MST... LAT...LON 3201 11220 3202 11242 3181 11257 3169 11219 $$ WEATHER.GOV/TUCSON SMR $$
1 follow-up statement
000 WWUS55 KTWC 070157 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 656 PM MST FRI JUL 6 2007 AZC019-070206- /O.CAN.KTWC.SV.W.0005.000000T0000Z-070707T0200Z/ PIMA AZ- 656 PM MST FRI JUL 6 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PIMA COUNTY IS CANCELLED... THUNDERSTORM ACTIVITY HAS WEAKENED BELOW SEVERE LEVELS. THUNDERSTORMS WILL CONTINUE ACROSS CENTRAL PIMA COUNTY THROUGH 8 PM WITH LOCALLY HEAVY RAIN AND WIND GUSTS UP TO 45 MPH. LAT...LON 3201 11220 3202 11242 3181 11257 3169 11219 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:00 PM MST, 4 hours 21 minutes earlier.
Area forecast discussion, Jul 6, 2:00 PM MST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 200 PM MST FRI JUL 6 2007 .SYNOPSIS...A STRONG UPPER LEVEL HIGH ALONG THE COLORADO RIVER WILL CONTINUE TO ALLOW LIMITED MONSOON MOISTURE TO FEED INTO SOUTHEAST ARIZONA THROUGH SATURDAY. THE HIGH IS THEN EXPECTED TO MIGRATE INTO CENTRAL ARIZONA BY EARLY NEXT WEEK...WHICH WILL TEND TO CONFINE ANY THUNDERSTORMS NEAR THE MOUNTAINS UNTIL IT MOVES INTO SOUTHWEST UTAH TOWARD THE MIDDLE OF NEXT WEEK. && .DISCUSSION...THIS IS A GREAT EXAMPLE OF HOW WE CAN UNDENIABLY BE IN THE MONSOON FLOW REGIME...YET NOT HAVE THE OFT-QUOTED MONSOON SURFACE DEWPOINT CRITERIA MET. STRONG UPPER HIGH NEAR KLAS IS KEEPING US IN A FAVORABLE NE FLOW ALOFT RIGHT OFF THE RIM. ANOTHER LOW LEVEL MOISTURE SURGE TOOK PLACE UP THE GULF OF CA THIS MORNING...BUT IT DID NOT LAST VERY LONG AND TRANSPORTED ONLY LIMITED MOISTURE INTO S AZ. IT HAS SINCE MIXED OUT...ALTHOUGH IT HAS LEFT SURFACE DEWPOINTS A BIT HIGHER THAN THEY WERE YESTERDAY AFTERNOON. MEANWHILE...PRECIP WATER LOOPS CONTINUE TO SHOW MOISTURE INCREASING MAINLY AT MID LEVELS...WITH PERHAPS A BIT OF LOW LEVEL MOISTURE PUSHING W FROM NM. COMPARED TO YESTERDAY...WE ARE GETTING A SOMEWHAT EARLIER START AND WILL HAVE SLIGHTLY BETTER AREAL COVERAGE. HOWEVER...COVERAGE WILL STILL NOT BE GREAT SINCE MOUNTAIN CAPE WILL PROBABLY BE NO BETTER THAN 1000 J/KG WHILE VALLEY DOWNDRAFT CAPES CLIMB AS HIGH AS 1200-1300 J/KG. THUS...ISOLATED MICROBURSTS... BLOWING DUST...AND MULTIPLE 30-40KT OUTFLOWS WILL BE THE MAIN CONCERNS WITH ONLY SPOTTY LIGHT RAIN. HAVE ALREADY ISSUED ONE DUST STORM WARNING FOR THE UPPER GILA VALLEY THIS AFTERNOON. SPC SWOMCD DISCUSSION ISSUED EARLIER HITS THE SITUATION RIGHT ON THE HEAD. INHERITED LOW-MID GRADE POPS WILL WORK NICELY THIS EVENING...BUT WILL ADD HEIGHTENED WORDING FOR GUSTY WINDS AND BLDU GIVEN CURRENT TRENDS. WE MAY SEE ANOTHER SLIGHT UPTICK ON SAT...DEPENDING AGAIN ON WHAT HAPPENS TO OUR S TONIGHT...BUT BY SUN THE UPPER HIGH IS GOING TO MIGRATE INTO C AZ AS THE PERSISTENT UPPER LOW OVER THE S PLAINS WEAKENS. MODELS SHOW 500MB TEMPS WARMING TO -5C WITH 700-500MB FLOW BECOMING VERY WEAK OR NW. SO EVEN IF LOW LEVEL MOISTURE CONTINUES TO SEEP INTO US /OR SURGE IF CONVECTION REALLY GETS GOING OVER THE SIERRA MADRES THIS WEEKEND/ AND DEWPOINTS SOMEHOW REACH THE MAGIC MONSOON LEVEL...WE MAY BE HARD-PRESSED TO GET ANYTHING OTHER THAN MOUNTAIN TSTMS GOING. PREVIOUS SHIFTS HAD ALREADY BUILT THIS DOWNTICK INTO THE FORECAST...WHICH WE WILL ACCENTUATE A BIT MORE IN THIS PACKAGE. WENT TO CLIMO POPS BY NEXT WEEK AS THE HIGH MEANDERS NORTH AND SETS UP EITHER E OR NE FLOW WITH SLIGHTLY COOLER TEMPS ALOFT. TEMP-WISE...MADE NO MAJOR CHANGES...ALTHOUGH BIAS CORRECTED GRIDS AND RECENT BOIVERIFY DATA SHOWS A SLIGHT UPWARD ADJUSTMENT IN LOWS WAS IN ORDER. THANKS TO DMAFB 355TH CWT AND SPC FOR COORDS TODAY. && .FIRE WEATHER...AN INFLUX OF MOISTURE WILL CONTINUE THE TREND OF AFTERNOON AND EVENING THUNDERSTORMS WITH A GOOD CHANCE OF WETTING RAIN IN THE HIGHER TERRAIN THROUGH THE WEEKEND. ADDITIONALLY... THUNDERSTORMS WILL HAVE GUSTY WINDS UP TO 45 MPH AND PRODUCE BLOWING DUST AT MANY VALLEY LOCATIONS. NIGHT TIME HUMIDITY RECOVERIES WILL REMAIN MODERATE THE NEXT COUPLE OF DAYS AS THE AIRMASS OVER SOUTHEASTERN ARIZONA MOISTENS. AT THE START OF THE WEEK THE HIGH WILL SHIFT INTO CENTRAL ARIZONA DECREASING THE MOISTURE AVAILABLE RESULTING IN MODERATE TO POOR NIGHTTIME HUMIDITY RECOVERIES. && .AVIATION...ISOLATED SHOWERS AND THUNDERSTORMS WITH SCT-BKN120CB WILL CONTINUE DURING THE AFTERNOON AND EVENING HOURS THROUGH SATURDAY. THE MAIN THREAT FROM THESE STORMS IS EXPECTED TO BE OUTFLOW WINDS UP TO 40KTS AND LOCALLY BLOWING DUST WITH VISIBILITIES DOWN TO 1 MILE. DURING LATE NIGHT AND MORNING HOURS EXPECT BKN250 WITH DEBRIS CLOUDS FROM THE PREVIOUS DAY/S CONVECTIVE ACTIVITY. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .CLIMATE...THE LOW TEMPERATURE SO FAR TODAY AT TUCSON INTERNATIONAL AIRPORT HAS BEEN 87. UNLESS OUTFLOWS OR A TSTM COOLS US OFF...WE WILL TIE THE WARMEST LOW TEMPERATURE RECORD FOR JULY 6 /87 IN 1925/. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...PYTLAK FIREWX/AVIATION...EVANS WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 6, 10:31 AM MST, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1031 AM MST FRI JUL 6 2007 AZZ019-029-030-033>035-070700- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-TUCSON METRO/MARANA/GREEN VALLEY- SANTA CRUZ COUNTY-COCHISE COUNTY- 1031 AM MST FRI JUL 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT THE MOISTURE INCREASE FROM THE EAST WILL PRODUCE SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. THESE THUNDERSTORMS WILL FORM FIRST OVER THE MOUNTAINS EARLY THIS AFTERNOON...THEN MOVE INTO THE VALLEYS LATE THIS AFTERNOON AS THEY ARE PUSHED BY NORTHEAST WINDS ALOFT. THE MAIN THREATS WITH THESE STORMS...MUCH LIKE YESTERDAY...WILL BE LIGHTNING...ISOLATED MICROBURST WIND GUSTS OF UP TO 60 MPH AND AREAS OF BLOWING DUST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED MOUNTAIN AND ISOLATED VALLEY THUNDERSTORM DEVELOPMENT WILL CONTINUE THROUGH THE WEEKEND AS MOISTURE REMAINS WEAK ACROSS THE AREA. THE MAIN THREAT ASSOCIATED WITH THESE THUNDERSTORMS CONTINUES TO BE GUSTY WINDS AND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ031-032-070700- WESTERN PIMA COUNTY-TOHONO OODHAM NATION- 1031 AM MST FRI JUL 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A FEW DRY THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. HOWEVER...THE LACK OF MOISTURE IN THE WESTERN DESERTS MEANS THAT THE MAIN THREAT WILL BE FROM GUSTY WINDS AND BLOWING DUST AS THUNDERSTORM OUTFLOWS PUSH WEST FROM SOUTHEAST ARIZONA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE POSSIBILITY OF ISOLATED THUNDERSTORMS WILL REMAIN THROUGH THE WEEKEND...WITH MOST OF THE ACTIVITY OCCURRING IN THE LATE EVENING. THE MAIN THREAT ASSOCIATED WITH THESE STORMS CONTINUES TO BE GUSTY WINDS AND BLOWING DUST. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:21 PM MST | Severe Thunderstorm Warning | TWC | Pima | 39 min |
| Jul 6, 7:31 PM MST | Flash Flood Warning | TWC | Pima | 119 min |
| Jul 6, 9:28 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 6, 11:44 PM MST | Areal Flood Warning | TWC | Pima | 2 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.